Alert archive / West Virginia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 95, NWS Charleston, WV

July 5, 2001Webster County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jul 5, 2001, 6:15 PM EDT for Webster County, West Virginia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 5, 2001, 6:15 PM EDT (22:15 UTC)
Expired
Jul 5, 2001, 6:45 PM EDT
In force
30 min
Issued by
NWS Charleston, WV
Area
Whole counties

County Webster County, WV

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 10.3 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2001-07-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2001-07-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
734 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

451 
WUUS51 KRLX 052215
SVRRLX
WVC101-052245-
/NEW.KRLX.SV.W.0146.052215-052245/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
615 PM EDT THU JUL 5 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEBSTER COUNTY IN WEST VIRGINIA...

* UNTIL 645 PM EDT...

* AT 612 PM EDT...NATIONAL WEATHER SERVICE RADAR INDICATED A SEVERE
  THUNDERSTORM 8 MILES SOUTHWEST OF HOLLY RIVER STATE PARK...MOVING
  SOUTHEAST AT 35 MPH.

.

<<CALL TO ACTION>>IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE
A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD PRONE AREAS.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772.

$$

LAT...LON 3852 8018 3864 8026 3872 8046 3857 8058
          3851 8048 3848 8039 3844 8032 3841 8024

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:35 PM EDT, 3 hours 40 minutes earlier.

Area forecast discussion, Jul 5, 2:35 PM EDT, 3 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
235 PM EDT WED JUL 5 2001

ON THE LATEST WEATHER MAP...AN AREA OF LOW PRESSURE WAS LOCATED OVER
EASTERN CANADA WITH A COLD FRONT EXTENDING ACROSS NEW YORK...
SOUTHEASTERN OHIO AND CENTRAL KENTUCKY INTO THE CENTRAL PLAINS.
BREAKS DEVELOPED IN THE CLOUDS ACROSS THE REGION AND THIS ALLOWED
TEMPS TO WARM INTO THE 70S OVER OUR FORECAST AREA.  HOWEVER...
ABUNDANT SUNSHINE OVER SOUTHERN OHIO ALLOWED TEMPS TO WARM INTO THE
80S AND SCATTERED SHOWERS/THUNDERSTORMS HAVE DEVELOPED IN THE
VICINITY OF THE COLD FRONT.

THE COLD FRONT SHOULD MOVE SOUTHEAST ACROSS THE REGION TONIGHT.
WILL PUT IN AN EVENING PERIOD IN FORECAST AS MUCH OF THE NORTHWEST
TWO-THIRDS OF THE REGION SHOULD BE PRECIPITATION-FREE BY SUNSET.
ACROSS THE SOUTHEAST...WILL CONTINUE A 30 PERCENT CHANCE OF PRECIP
UNTIL MIDNIGHT.

BEHIND THE FRONT...DRIER AIR WILL FILTER INTO THE REGION RESULTING
IN CLEAR SKIES AND DRY CONDITIONS INTO SATURDAY.  MODELS CONTINUE
TO MOVE ANOTHER COLD FRONT INTO THE REGION OVER THE WEEKEND.  WILL
KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS OVER OUR NORTHERN AND
WESTERN ZONES SATURDAY AFTERNOON AND THEN ACROSS THE ENTIRE REGION
SATURDAY NIGHT.

THE CHANCE OF SHOWERS AND THUNDERSTORMS SHOULD CONTINUE ACROSS THE
CENTRAL AND SOUTHEASTERN ZONES ON SUNDAY AS THE FRONT WILL BE SLOW
TO PUSH AWAY OF THE AREA.

LATEST FWC/MAV GUIDANCE G~ENERALLY IN LINE WITH MORNING CCF NUMBERS
AND WILL ONLY MAKE MINOR TWEAKS.

.RLX...
WV...NONE.
VA...NONE.
KY...NONE.
OH...NONE.

.END / JSH

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:28 PM EDTSevere Thunderstorm WarningRLXLincoln32 min
Jul 5, 5:46 PM EDTSevere Thunderstorm WarningRLXBoone29 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.